Hello everyone, our son, 34 has multiple sclerosis for about five years and is currently in a clinical trial in Philadelphia, pa. He had two severe flare-ups in three months and we are so worried. He just completed a three day course of solu-medrol, the nurse came to our home and we are praying it is going to help him. My question is has anyone had back to back flare-ups? At the first exasberation in January his neuro put him on acthar for 10 days, it seemed to help and he was able to walk a little better but now the flare-up is back. What does anyone suggest to us to help our son. It is slowly taking away all the pleasures in life that my son still has. He is on disability and had to give up his teaching at Cornell Univ. As his mother, I would take all this away from him if he could just feel better and be able to do something. He was supposed to be admitted to the hospital but his neuro said there is an outbreak of singles and he is safer at home. I found your site when I goggled solu-medrol and could use the help.
Unfortunately, I just have more questions for you. What form of MS has your son been diagnosed with? What clinical trial is your son in? Is your son on a therapy medication (ex. Tysabri, Copaxone)? Why did the neuro prescribed 3 days of iv steroids twice, rather than 5 days, once?
Never hearing about Acthar, I googled it myself. Correct me if I am wrong, but this is an im injection for acute multiple sclerosis (MS) exacerbations that encourages the secretion of cortisol.
Maybe the clinical trial your son is participating in isn't working for him?
Have you gotten a second opinion from another neuro who "specializes" in ms?
Sorry that I am unable to give you direction. It is my hope that the questions I have presented you with helps you to find the answers you are seeking.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jul 2009 • 1 answer
Posted 22 Oct 2010 • 2 answers
Posted 31 Aug 2011 • 2 answers
Posted 20 Mar 2012 • 1 answer
Posted 15 May 2012 • 1 answer